Alert archive / West Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 69, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 16, 2009, 7:33 AM EDT for Mercer County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 7:33 AM EDT (11:33 UTC)
- Expired
- Jul 16, 2009, 10:21 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:05 AM EDT | FLASH FLOOD | Princeton, WV | STAFFORD ROAD BETWEEN BEE STREET AND INGLESIDE ROAD CLOSED DUE TO HIGH WATER. VEHICLE STRANDED IN ROAD WITH WATER UP OVER DOORS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 161133
FFWRNK
WVC055-161730-
/O.NEW.KRNK.FF.W.0069.090716T1133Z-090716T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 AM EDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 130 PM EDT.
* AT 732 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENONAH...
SPANISHBURG...PRINCETON...MATOAKA...KEGLEY...ELGOOD...CAMP CREEK
AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3741 8132 3742 8131 3742 8129 3745 8130
3751 8124 3745 8087 3742 8085 3729 8096
3731 8099 3729 8102 3730 8116 3735 8136
$$
JH3 follow-up statements
000
WGUS71 KRNK 161222
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 AM EDT THU JUL 16 2009
WVC055-161730-
/O.CON.KRNK.FF.W.0069.000000T0000Z-090716T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
822 AM EDT THU JUL 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
MERCER COUNTY...
AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY
RAIN MOVING OUT OF THE WARNED AREA. HOWEVER...LAW ENFORCEMENT
REPORTED THAT STAFFORD DRIVE IN PRINCETON WAS CLOSED DUE TO HIGH
WATER BETWEEN INGLESIDE AND BEE STREETS. HIGH WATER FROM RUNOFF WILL
CONTINUE FOR THE NEXT HOUR OR SO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPANISHBURG...MATOAKA...PRINCETON AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3741 8132 3742 8131 3742 8129 3745 8130
3751 8124 3745 8087 3742 8085 3729 8096
3731 8099 3729 8102 3730 8116 3735 8136
$$000
WGUS71 KRNK 161315
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 AM EDT THU JUL 16 2009
WVC055-161730-
/O.CON.KRNK.FF.W.0069.000000T0000Z-090716T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
915 AM EDT THU JUL 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
MERCER COUNTY...
AT 911 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING CONTINUES IN PRINCETON ON STAFFORD ROAD BETWEEN BEE STREET
AND INGLESIDE ROAD...ALTHOUGH THE HIGH WATER WAS BEGINNING TO
RECEDE. THERE HAVE BEEN NO REPORTS OF FLOODING IN OTHER PARTS OF
MERCER COUNTY.
THERE ARE A FEW SCATTERED SHOWERS...BUT FOR THE MOST PART RAIN HAS
MOVED OUT OF THE AREA. NO HEAVY RAIN IS EXPECTED AGAIN UNTIL
POSSIBLY LATE THIS AFTERNOON. THE FLASH FLOOD WARNING WILL BE
CANCELED WHEN THE HIGH WATER RECEDES IN PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3738 8112 3738 8107 3736 8107 3735 8109
3736 8113
$$000
WGUS71 KRNK 161421
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 AM EDT THU JUL 16 2009
WVC055-161427-
/O.CAN.KRNK.FF.W.0069.000000T0000Z-090716T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1021 AM EDT THU JUL 16 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MERCER COUNTY...
LOCAL LAW ENFORCEMENT REPORTED THAT THE HIGH WATER CONTINUES TO
SLOWLY RECEDE ALONG STAFFORD DRIVE...AND THAT THE ROAD IS NOW
PASSABLE. THERE HAVE BEEN NO OTHER REPORTS OF FLOODING IN MERCER
COUNTY...SO THE WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS
ARE POSSIBLE LATER THIS AFTERNOON...AND ANY STORM WILL HAVE
POTENTIAL FOR VERY HEAVY DOWNPOURS.
LAT...LON 3738 8112 3738 8107 3736 8107 3735 8109
3736 8113
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:06 AM EDT, 27 minutes earlier.
Area forecast discussion, Jul 16, 7:06 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 706 AM EDT THU JUL 16 2009 .SYNOPSIS... A MOIST AIRMASS WILL REMAIN ACROSS THE AREA THROUGH TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THIS FRONT ALONG WITH AN ASSOCIATED AREA OF LOW PRESSURE WILL SLIDE THROUGH THE REGION FRIDAY REACHING THE COAST LATER FRIDAY NIGHT. COOLER HIGH PRESSURE SHOULD WORK INTO THE REGION BEHIND THE FRONT OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... MCS ACROSS KY/TN DROPPING SOUTHEAST THIS MORNING. AT THE SAME TIME SHORTWAVE PIVOTING ACROSS CENTRAL VIRGINIA. WILL MAINTAIN THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHWEST CWA...VCNTY OF THE NC MTNS...CLOSER TO ONGOING LOWER OH/TN VALLEY MCS. 00Z SOUNDINGS INDICATED SOME MID LEVEL INSTABILITY WITH CAPES NEAR 500 J/KG. WARM AIR ADVECTION COMBINED WITH MID LEVELS SHORTWAVES KICKING OFF A FEW SHOWERS. ELECTED TO HOLD ON TO THE CHCY POPS IN THE SOUTHEAST WITH THE COMBINATION OF ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON. THE LOCAL WRF AND NAM ARE STILL HINTING AT SOME CONVECTION ACROSS SOUTHERN PORTIONS OF CWA THIS AFTERNOON. BY 00Z COVERAGE DECREASES ON MODELS AND ELECTED TO CUT POPS WITH MODEL TRENDS. BANKING ON THE WLY DOWNSLOPING WINDS CUTS OFF PRECIP CHANCES. DECIDED TO PLAY HIGH TEMPERATURES ON THE COOLER SIDE WITH BLEND OF MAV/MET IN THE EAST. TRIMMED POPS AFTER 06Z AND THEN SPREAD CHANCES NORTHWARD AROUND 12Z WITH SHORTWAVE. WENT WITH LOW TEMPERATURES FROM LOWER 60S TO AROUND 70. LEANED VALUES TOWARDS ADJMET GUID. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... UPPER TROF TO THE NORTH WILL BEGIN TO AMPLIFY ON FRIDAY AS A MUCH STRONGER AXIS OF S/W ENERGY SWINGS IN FROM THE WEST BY AFTERNOON. THIS WILL ALLOW FOR LOWERING HEIGHTS AND COOLING ALOFT WITH STEEPENING LAPSE RATES ESPCLY EAST OF THE MOUNTAINS GIVEN HEATING FRIDAY AFTERNOON. COLD FRONT SAGGING IN FROM THE NORTH SHOULD ALSO AID LOW LEVEL CONVERGENCE WITH POSSIBLE DECENT SURFACE WAVE DEVELOPING ALONG THE BLUE RIDGE DURING THE AFTERNOON. GIVEN STRONG RH TRANSPORT...HIGH PWATS AND BACKING ALOFT EXPECT CLUSTERS OF SHRA/TSRA TO DEVELOP BY AFTERNOON AND CONTINUE INTO THE EVENING UNTIL THE WAVE PASSES. WITH CAPES ALSO PROGGED IN THE 1-2K RANGE ACROSS THE SOUTH/EAST BUMPED POPS TO LIKELYS FOR MUCH OF THIS AREA WITH HIGH CHANCE ELSW. IF WAVE DOES DEVELOP...WIND FIELDS AND TURNING ALOFT ENOUGH FOR SEVERE THREAT AND WILL INCLUDE IN THE HWO PER SPC DAY2 OUTLOOK. SHOULD SEE A DRY SLOT SWING IN FROM THE SW ALOFT AFTER MIDNIGHT FRIDAY NIGHT WITH ONLY SOME LINGERING SHRA IN THE WAKE OF THE FRONT ESPCLY ACROSS THE NORTHERN/EASTERN ZONES OTRW TAPERING POPS TO LOW CHANCE OR SLIGHTS LATE. WENT CLOSE TO A MET/MAV TEMP CONSENSUS FRIDAY WITH MUGGY 78-85 WEST AND 85-90 EAST. STAYED A BIT WARMER FRIDAY NIGHT UNDER CLOUDS AND MIXING. MOST NEW GUIDANCE OTHER THAN THE CANADIAN A BIT FASTER TO BRING IN DRIER/COOLER AIR ON SAT AHEAD OF THE UPPER TROF DIGGING IN FROM THE NW. SINCE THE MID LEVEL FLOW STILL STRONG FROM THE SW AND ANOTHER RIPPLE POSSIBLE ALONG THE FRONT WILL LEAVE IN SOME LOW POPS...MAINLY EAST IN THE MORNING BEFORE GOING DRY ALL EXCEPT THE UPSLOPE NW IN THE AFTERNOON/EVENING. AXIS OF THE 5H TROF ORIENTS WEST OF THE MOUNTAINS SUNDAY POSSIBLY ALLOWING ANOTHER WAVE PASSING ALONG THE COAST TO BRING DEEPER RH BACK NW INTO THE EASTERN ZONES. HOWEVER THIS LOOKS IFFY GIVEN DEGREE OF DRY AIR OVER THE AREA BY THEN SO ONLY OPTING TO INCLUDE AN ISOLATED SHRA MENTION FAR EAST LATER SUNDAY FOR NOW OTRW PC. OTRW COOL ADVECTION QUITE IMPRESSIVE FOR JULY WITH PROGGED 85H TEMPS FALLING TO NEAR +8C OVER THE WESTERN MOUNTAINS BY SUNDAY MORNING. THIS WILL ALLOW FOR WIDESPREAD 50S FOR LOWS WEST SAT NIGHT...AND AROUND 60 EAST...WITH HIGHS ONLY IN THE LOW/MID 70S MOUNTAINS SUNDAY AND LOW/MID 80S AT BEST EAST PENDING CLOUDS. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THE LONG TERM FORECAST LOOKS MOSTLY DRY BUT HAVE LOW CHANCE POPS ALONG AND EAST OF THE BLUE RIDGE FOR POSSIBLE COASTAL DEVELOPMENT. A DEEP UPPER LEVEL TROUGH IS FORECASTED TO ENCOMPASS THE EASTERN HALF OF THE USA TUESDAY AND WEDNESDAY. DEPENDING ON THE MODEL OF CHOICE...A CUT-OFF UPPER LEVEL LOW IS LIKELY TO FORM WEST OF THE AREA. THE 12Z GFS HAS THIS CUT-OFF LOW OVER THE GREAT LAKES/OHIO VALLEY TUESDAY AND WEDNESDAY. THE ECMWF CUTS THIS LOW OFF OVER THE SOUTHERN OHIO VALLEY/TENN VALLEY. IN EITHER CASE...A SURFACE LOW IS EXPECTED TO DEVELOP AND MOVE NORTH ALONG THE EAST COAST FROM THE CAROLINAS. A TRACK ALONG THE COAST WILL BRING AN INCREASE IN CLOUD COVER TO THE REGION WITH THE BEST CONVECTION ALONG THE OUTER BANKS. LONG FETCH FROM THE ATLANTIC WILL BRING AN INCREASE IN MOISTURE TO THE AREA AND WITH SOUTHEAST FLOW...THERE IS A CHANCE RAIN MAY PLAGUE AREAS ALONG AND EAST OF THE BLUE RIDGE MID WEEK. WITH THE DEEP UPPER LEVEL TROUGH TO THE WEST...UNSEASONABLY COOL TEMPERATURES ARE FORECASTED FOR NEXT WEEK. TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL. IF RAIN DOES FALL TUESDAY AND WEDNESDAY...TEMPERATURES COULD EASILY BE 10 TO 15 DEGREES BELOW NORMAL. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS WITH SCTD MVFR/IFR IN LOW CLOUDS AND CONVECTION EXPECTED DURING THE PERIOD. CLOUD DEBRIS FROM UPSTREAM MCS OVER OH/TN VALLEY WILL LIKELY DRIFT OVHD THIS MORNING WITH A PERIOD OF IFR AT KBLF IN TSRA EARLY THIS MORNING. ADDITIONAL CLOUD COVER IS LIKELY FROM MID LEVEL INSTABILITY RESULTING IN AC. ONCE THE S/W PASSES THIS MORNING EXPECTING A PERIOD OF VFR THRU EARLY AFTERNOON BEFORE MORE WIDELY SCTD SHRA/TSRA DEVELOP THIS AFTERNOON. GIVEN A STRONG WESTERLY FLOW EXACT COVERAGE AND LOCATIONS OF ADDED CONVECTION IFFY SO WILL KEEP ONLY A CB MENTION FOR NOW. A SLOW MOVING COLD FRONT WILL APPROACH THE AREA LATER TONIGHT INTO FRIDAY BEFORE EXITING THE REGION ON SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS EVENING...WITH MORE WIDESPREAD COVERAGE FRIDAY INTO FRIDAY NIGHT WHEN MVFR/IFR CONDITIONS ARE LIKELY. COULD ALSO SEE A PERIOD OF FOG OVERNIGHT ONCE EARLY SHOWERS FADE AND THE AREA MOVES IN BETWEEN UPPER SUPPORT OVERNIGHT. THIS MAINLY AT KLWB WHERE BRIEF MVFR/IFR POSSIBLE. DRIER AIR WILL FOLLOW THE FRONT LATE SATURDAY NIGHT AND SUNDAY BRINGING A RETURN TO VFR CONDITIONS EXCEPT ACROSS THE NW MOUNTAINS AND ACROSS THE FAR EASTERN SITES WHERE MVFR CEILINGS MAY LINGER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...KK SHORT TERM...JH LONG TERM...RCS AVIATION...JH/KK/PM
Hazardous weather outlook, Jul 16, 4:01 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 401 AM EDT THU JUL 16 2009 NCZ003>006-019-020-VAZ014-016>020-022>024-032>035-043>047-058-059- 170815- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 401 AM EDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BANDS OF STRONG TO SEVERE THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING ALONG A COLD FRONT DROPPING SOUTHEAST INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>013-015-WVZ042>045-170815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-MERCER-SUMMERS-MONROE-GREENBRIER- 401 AM EDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING ALONG A COLD FRONT CROSSING THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 6:40 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 AM EDT THU JUL 16 2009
WVZ042-161145-
MERCER WV-
640 AM EDT THU JUL 16 2009
...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO
AFFECT MERCER COUNTY...
AT 636 AM EDT...A TRAINING BAND OF SHOWERS AND STORMS WITH VERY
HEAVY RAIN WAS LOCATED OVER CENTRAL MERCER COUNTY. THIS BAND OF
HEAVY RAIN WILL LIKELY PERSIST THROUGH 730 AM. RAINFALL RATES OF
MORE THAN ONE INCH PER HOUR MAY LEAD TO LOCALIZED FLOODING
ESPECIALLY BETWEEN PRINCETON AND BLUEFIELD WHERE ANOTHER 1 TO 2
INCHES OF RAIN COULD FALL.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3741 8132 3742 8129 3745 8130 3749 8127
3752 8121 3756 8120 3759 8112 3746 8088
3731 8092 3729 8096 3731 8099 3729 8102
3727 8115 3731 8133 3734 8136
EXPERIMENTAL
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:40 AM EDT | Special Weather Statement | RNK | Mercer | 65 min |
Nearby
Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.